Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Mar 18, 2017, 1:32 AM MDT for 4 counties in Wyoming. It took effect at Mar 18, 2017, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2017, 1:32 AM MDT (07:32 UTC)
- In effect from
- Mar 18, 2017, 12:00 PM MDT
- Expired
- Mar 18, 2017, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 111 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632 WWUS85 KRIW 180732 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 132 AM MDT Sat Mar 18 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM TODAY FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280...281 AND 282... .INCREASINGLY DRY AND WINDY CONDITIONS AHEAD OF AN APPROACHING WEATHER SYSTEM WILL LIKELY CAUSE FIRE DANGER TO RISE INTO THE EXTREME FOR A FEW HOURS THIS AFTERNOON AND EVENING. WYZ282-182200- /O.UPG.KRIW.FW.A.0001.170318T1800Z-170319T0100Z/ /O.NEW.KRIW.FW.W.0001.170318T1800Z-170319T0100Z/ South Big Horn Basin/Worland BLM- 132 AM MDT Sat Mar 18 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 282... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 282. * WIND...SOUTH WIND 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...AROUND 15 PERCENT * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ280-281-182200- /O.UPG.KRIW.FW.A.0001.170318T1800Z-170319T0100Z/ /O.NEW.KRIW.FW.W.0001.170318T1800Z-170319T0100Z/ Natrona County/Casper BLM-Johnson County/Casper BLM- 132 AM MDT Sat Mar 18 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 281... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * WIND...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...10 TO 15 PERCENT * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
596 WWUS85 KRIW 181952 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 152 PM MDT Sat Mar 18 2017 ...RED FLAG WARNING IN EFFECT THROUGH 7 PM THIS EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280...281 AND 282... .INCREASINGLY DRY AND WINDY CONDITIONS AHEAD OF AN APPROACHING WEATHER SYSTEM WILL LIKELY CAUSE FIRE DANGER TO RISE INTO THE EXTREME FOR A FEW HOURS THIS AFTERNOON AND EVENING. WYZ282-190100- /O.CON.KRIW.FW.W.0001.000000T0000Z-170319T0100Z/ South Big Horn Basin/Worland BLM- 152 PM MDT Sat Mar 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 282... * AFFECTED AREA...Fire weather zone 282. * WIND...SOUTH WIND 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...AROUND 15 PERCENT * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ280-281-190100- /O.CON.KRIW.FW.W.0001.000000T0000Z-170319T0100Z/ Natrona County/Casper BLM-Johnson County/Casper BLM- 152 PM MDT Sat Mar 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 281... * WIND...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...12 TO 15 PERCENT * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Team Riverton
131 WWUS85 KRIW 190053 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 653 PM MDT Sat Mar 18 2017 WYZ282-190200- /O.EXP.KRIW.FW.W.0001.000000T0000Z-170319T0100Z/ South Big Horn Basin/Worland BLM- 653 PM MDT Sat Mar 18 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 282... Relative humidity will continue to rise this evening and the wind will be slowly diminishing. Thus the red flag warning will be allowed to expire at 7 PM MDT. $$ WYZ280-281-190200- /O.EXP.KRIW.FW.W.0001.000000T0000Z-170319T0100Z/ Natrona County/Casper BLM-Johnson County/Casper BLM- 653 PM MDT Sat Mar 18 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 280 AND 281... Relative humidity will continue to rise this evening and the wind will be slowly diminishing. Thus the red flag warning will be allowed to expire at 7 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Mar 17, 11:55 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 17, 11:55 PM MDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1155 PM MDT Fri Mar 17 2017 .SHORT TERM...(This evening through Monday) Issued at 146 PM MDT Fri Mar 17 2017 Tail end of yesterday's shortwave/front are still affecting our nrn and ern zones. Weak frontal boundary is keeping temps down across the north and east and some moisture/upglide in the nw is generating some very weak mainly flurries. Otherwise, ridge axis will be moving in tonight for a dry period into Saturday afternoon. Next system off the West Coast will begin approaching the far west late Saturday into Saturday night. Frontal boundary will likely still be west of the border at 00z Sunday with a area/line of showers/isold thunder ahead of it moving towards or into far wcntral Wyo. Winds will be on the increase ahead of this system for many areas and showers/isold thunder in the far west will just aid to gusty/strong wind potential late Saturday into Saturday evening. Pacific frontal boundary will then sweep east across the area Saturday night/early Sunday before nrn front pushes into the nrn zones Sunday morning. A couple jet streaks, one across MT and another moving in from the west may provide some jet support on top of this frontal area for developing rain, mtn snow in the nrn Sunday with more isold coverage south. Frontal sags further south Sunday night into Monday as passing shortwave to the north aids in a building high into MT Monday. Frontal boundary will likely sag all the way to the continental divide along and east of the divide. Much colder north of this boundary in the far north especially where rain could change to snow by Monday morning. Lowered temps quite a bit with that thinking in mind. .LONG TERM...(Monday night through Friday) Issued at 146 PM MDT Fri Mar 17 2017 The beginning of the work week looks to start off fairly seasonable, with weak high pressure over the southern Rockies and a Canadian push in the Northern Plains. The result is kind of messy for WY with a boundary draped across the central part of the state in a WNW to ESE fashion. Warm SW surface wind looks to dominate southern WY on Tuesday with cooler SE flow across NE WY. Models indicate showery precipitation along the boundary, although there is uncertainty on the placement, with the ECMWF trending more to the north Monday night. As the ridge amplifies somewhat on Tuesday, the potential areas of precipitation move to the northeast. All medium range models are in agreement with the general pattern; the main differences are the surface variables like precipitation and wind, based on the varying weak shortwave troughs moving through the area in general SW mid level flow. Looks like a more dominant wave will move into western WY Wednesday morning through. Expecting snow in the higher elevations, with a rain/snow mix in the lower elevations. From late Wednesday through Friday however, the models are not in good agreement. The general pattern is for the high pressure to move to the central plains allowing for a deep trough to move through the western US. The models are indicating good genesis to the lee of the Sierras from the Las Vegas area into southern Utah, but there are timing differences as well at latitudinal variations which make confidence in the specifics difficult at this time. Either way, later in the week from late Wednesday to early Friday appears to turn cooler, with a chance of widespread precipitation, and potentially breezy NW wind later Thursday. The GFS, ECMWF, and Canadian global models are all different though, so hopefully a better consensus will develop over the weekend. Later Friday though does look like high pressure over the area before move unsettled weather moves in Saturday and Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday) Issued at 1146 PM MDT Fri Mar 17 2017 WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR conditions will prevail through 00z Sunday. Increasing southwest flow aloft will result in areas of LLWS developing vicinity KJAC Saturday morning. Surface south to southwest winds at 15-25 knots prevail across the area Saturday afternoon. A Pacific cold front will move east across the area 03z-09z Sunday. Scattered showers and isolated thunderstorms will develop ahead and along the front Saturday evening, mostly concentrated from southeast Idaho and along and north of vicinity KAFO. Rain and snow showers will become more numerous with increasing mountain obscurations 06z-12z Sunday with snow levels lowering to near 8KFT. Most of the activity will remain along and north of a vicinity KAFO-KPNA line. Expect areas of LLWS ahead of and with the frontal passage through 12z Sunday. EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR conditions will prevail through the period. South to southwest winds will increase across the area Saturday afternoon along with areas of LLWS. Winds will remain gusty Saturday night with a Pacific cold front moving east across the area 08z=12z Sunday. Most precipitation with this front will remain along and west of the Continental Divide with mainly some passing mid and high clouds along the front across central Wyoming. && .FIRE WEATHER... Issued AT 146 PM MDT Fri Mar 17 2017 ...FIRE WEATHER WATCH IN EFFECT FOR ZONES 280...281 AND 282 FOR SATURDAY AFTERNOON AND EVENING... Low fire danger through tonight as high pressure builds over the area. Expect dry conditions with winds remaining light to moderate in a vast majority of the area. Mixing and smoke dispersal will be generally fair to poor. Fire danger will increase on Saturday as a combination of gusty southwest winds, warm temperatures and relative humidity falling into the teens in some areas. Critical fire conditions are possible across the lower elevations of Natrona... Johnson...Hot Springs and Washakie Counties. Therefore, the Fire Weather Watch will continue. Isolated late day thunderstorms are possible along the western border. Elevated fire conditions elsewhere across the lower elevations of Central Wyoming due to warm and windy conditions with min rh's in the 20s to locally upper teens. && .RIW WATCHES/WARNINGS/ADVISORIES... Flood Watch from Saturday afternoon through late Sunday night for WYZ013-023-027. Fire Weather Watch from Saturday afternoon through Saturday evening for WYZ280>282. && SHORT TERM...Skrbac LONG TERM...McDonald AVIATION...Troutman FIRE WEATHER...Skrbac
Hazardous weather outlook, Mar 17, 2:28 PM MDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 228 PM MDT Fri Mar 17 2017 WYZ001>020-022>030-181200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 228 PM MDT Fri Mar 17 2017 ...FIRE WEATHER WATCH FOR PORTIONS OF CENTRAL WYOMING SATURDAY AFTERNOON... ...FLOOD WATCH FOR THE LOWER ELEVATIONS OF FAR WESTERN WYOMING SATURDAY AFTERNOON THROUGH SUNDAY NIGHT... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Flooding may occur along creeks and streams, especially in western and southwest Wyoming below 7500 feet Saturday afternoon through Sunday night due to melting snow and potential rain falling on a wet snowpack. Saturday...Elevated to extreme fire conditions possible in the lower elevations of southeast Fremont, Natrona and southern Johnson Counties. Late Saturday afternoon and evening...Very isolated thunderstorms possible over far western Wyoming. Sunday...Very isolated thunderstorms possible, mainly far northern and eastern zones and also in the far west. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report flooding. Thank you!
Nearby
Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.